On the Stability in Obstacle Problems with Applications to the Beam and Plate

E. Miersemann, Hans Mittelmann

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

New stability results are proved for solutions to variational inequalities with an eigenvalue parameter. These describe obstacle problems and rather general nonconstant obstacle functions are considered. Sufficient conditions are given for the solution bifurcating at the critical load to define a minimum of the associated energy functional. One of the results is that the stability behavior depends discontinuously on the obstacle. Applications to the beam and plate are given both in analytical and numerical form.

Original languageEnglish (US)
Pages (from-to)311-321
Number of pages11
JournalZAMM Zeitschrift fur Angewandte Mathematik und Mechanik
Volume71
Issue number9
DOIs
StatePublished - 1991

Fingerprint

Obstacle Problem
Critical Load
Energy Functional
Variational Inequalities
Eigenvalue
Sufficient Conditions
Form

ASJC Scopus subject areas

  • Computational Mechanics
  • Applied Mathematics

Cite this

On the Stability in Obstacle Problems with Applications to the Beam and Plate. / Miersemann, E.; Mittelmann, Hans.

In: ZAMM Zeitschrift fur Angewandte Mathematik und Mechanik, Vol. 71, No. 9, 1991, p. 311-321.

Research output: Contribution to journalArticle

@article{f659870aa0574968a50473f824dfe480,
title = "On the Stability in Obstacle Problems with Applications to the Beam and Plate",
abstract = "New stability results are proved for solutions to variational inequalities with an eigenvalue parameter. These describe obstacle problems and rather general nonconstant obstacle functions are considered. Sufficient conditions are given for the solution bifurcating at the critical load to define a minimum of the associated energy functional. One of the results is that the stability behavior depends discontinuously on the obstacle. Applications to the beam and plate are given both in analytical and numerical form.",
author = "E. Miersemann and Hans Mittelmann",
year = "1991",
doi = "10.1002/zamm.19910710902",
language = "English (US)",
volume = "71",
pages = "311--321",
journal = "ZAMM Zeitschrift fur Angewandte Mathematik und Mechanik",
issn = "0044-2267",
publisher = "Wiley-VCH Verlag",
number = "9",

}

TY - JOUR

T1 - On the Stability in Obstacle Problems with Applications to the Beam and Plate

AU - Miersemann, E.

AU - Mittelmann, Hans

PY - 1991

Y1 - 1991

N2 - New stability results are proved for solutions to variational inequalities with an eigenvalue parameter. These describe obstacle problems and rather general nonconstant obstacle functions are considered. Sufficient conditions are given for the solution bifurcating at the critical load to define a minimum of the associated energy functional. One of the results is that the stability behavior depends discontinuously on the obstacle. Applications to the beam and plate are given both in analytical and numerical form.

AB - New stability results are proved for solutions to variational inequalities with an eigenvalue parameter. These describe obstacle problems and rather general nonconstant obstacle functions are considered. Sufficient conditions are given for the solution bifurcating at the critical load to define a minimum of the associated energy functional. One of the results is that the stability behavior depends discontinuously on the obstacle. Applications to the beam and plate are given both in analytical and numerical form.

UR - http://www.scopus.com/inward/record.url?scp=84983923176&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84983923176&partnerID=8YFLogxK

U2 - 10.1002/zamm.19910710902

DO - 10.1002/zamm.19910710902

M3 - Article

AN - SCOPUS:84983923176

VL - 71

SP - 311

EP - 321

JO - ZAMM Zeitschrift fur Angewandte Mathematik und Mechanik

JF - ZAMM Zeitschrift fur Angewandte Mathematik und Mechanik

SN - 0044-2267

IS - 9

ER -